Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 174, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2017, 6:11 PM EDT for 7 counties in North Carolina. It was in force for 79 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 23, 2017, 7:30 PM EDT
- In force
- 79 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Nash County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:15 PM EDT | TSTM WND DMG | 2 Ese Youngsville, NC | SEVERAL TREES DOWN IN THE YOUNGSVILLE AREA. |
| Jul 23, 6:40 PM EDT | TSTM WND DMG | 5 Ne Rolesville, NC | ONE LARGE BLOWN DOWN ACROSS NC HIGHWAY 98. |
| Jul 23, 7:18 PM EDT | TSTM WND DMG | 2 Ssw Spring Hope, NC | ONE TREE WAS BLOWN DOWN. |
| Jul 23, 7:30 PM EDT | TSTM WND DMG | 6 Ssw Nashville, NC | ONE TREE WAS BLOWN DOWN NEAR 850 MACEDONIA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625
WUUS52 KRAH 232211
SVRRAH
NCC065-069-077-083-127-183-185-232330-
/O.NEW.KRAH.SV.W.0174.170723T2211Z-170723T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
611 PM EDT SUN JUL 23 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Nash County in central North Carolina...
Southern Warren County in central North Carolina...
Northern Edgecombe County in central North Carolina...
Southeastern Granville County in central North Carolina...
Halifax County in central North Carolina...
Northeastern Wake County in central North Carolina...
Franklin County in central North Carolina...
* Until 730 PM EDT
* At 610 PM EDT, severe thunderstorms were located along a line
extending from near Bunn to 9 miles southeast of Louisburg, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Rocky Mount, Roanoke Rapids, Nashville, Louisburg,
Halifax, Wake Forest, Zebulon, Scotland Neck and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3576 7866 3598 7849
3599 7871 3608 7875 3618 7849 3616 7842
3622 7839 3648 7768 3648 7764 3642 7755
3637 7755 3634 7759 3631 7757 3632 7744
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2210Z 246DEG 15KT 3599 7835 3604 7814
HAIL...1.00IN
WIND...60MPH
$$
772 follow-up statements
638
WWUS52 KRAH 232238
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
638 PM EDT SUN JUL 23 2017
NCC077-232248-
/O.CAN.KRAH.SV.W.0174.000000T0000Z-170723T2330Z/
Granville NC-
638 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3609 7731 3600 7741 3576 7866 3598 7849
3600 7853 3602 7852 3610 7847 3615 7836
3620 7823 3644 7762 3642 7755 3637 7755
3634 7759 3631 7757 3632 7744 3624 7738
3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2238Z 253DEG 19KT 3597 7840 3601 7786 3623 7743
$$
NCC065-069-083-127-183-185-232330-
/O.CON.KRAH.SV.W.0174.000000T0000Z-170723T2330Z/
Nash NC-Warren NC-Edgecombe NC-Halifax NC-Wake NC-Franklin NC-
638 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NASH...SOUTHEASTERN WARREN...NORTHERN EDGECOMBE...HALIFAX...
NORTHEASTERN WAKE AND FRANKLIN COUNTIES...
At 638 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Wake Forest to Dortches to 6 miles
north of Scotland Neck, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Rocky Mount, Roanoke Rapids, Nashville, Louisburg, Halifax,
Wake Forest, Zebulon, Scotland Neck and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3576 7866 3598 7849
3600 7853 3602 7852 3610 7847 3615 7836
3620 7823 3644 7762 3642 7755 3637 7755
3634 7759 3631 7757 3632 7744 3624 7738
3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2238Z 253DEG 19KT 3597 7840 3601 7786 3623 7743
HAIL...0.75IN
WIND...60MPH
$$
77908
WWUS52 KRAH 232307
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
707 PM EDT SUN JUL 23 2017
NCC185-232316-
/O.CAN.KRAH.SV.W.0174.000000T0000Z-170723T2330Z/
Warren NC-
707 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3609 7731 3600 7741 3583 7830 3585 7858
3598 7849 3610 7846 3623 7813 3621 7811
3620 7801 3626 7791 3639 7760 3637 7755
3634 7759 3631 7757 3632 7744 3624 7738
3621 7738 3616 7727 3612 7725 3611 7723
TIME...MOT...LOC 2306Z 245DEG 15KT 3598 7827 3606 7773 3627 7741
$$
NCC065-069-083-127-183-232330-
/O.CON.KRAH.SV.W.0174.000000T0000Z-170723T2330Z/
Nash NC-Edgecombe NC-Halifax NC-Wake NC-Franklin NC-
707 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NASH...NORTHERN EDGECOMBE...HALIFAX...NORTHEASTERN WAKE AND
FRANKLIN COUNTIES...
At 706 PM EDT, severe thunderstorms were located along a line
extending from Bunn to 7 miles northeast of Dortches to 7 miles west
of Rich Square, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Nashville, Louisburg, Halifax, Zebulon, Scotland Neck,
Franklinton, Dortches, Bunn and Rolesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3609 7731 3600 7741 3583 7830 3585 7858
3598 7849 3610 7846 3623 7813 3621 7811
3620 7801 3626 7791 3639 7760 3637 7755
3634 7759 3631 7757 3632 7744 3624 7738
3621 7738 3616 7727 3612 7725 3611 7723
TIME...MOT...LOC 2306Z 245DEG 15KT 3598 7827 3606 7773 3627 7741
HAIL...0.75IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:59 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 23, 3:59 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 359 PM EDT Sun Jul 23 2017 .SYNOPSIS... A Piedmont trough will extend from Virginia into South Carolina through Tuesday. A cold front will drop south into North Carolina on Tuesday and then stall across the region on Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Sunday... Dangerously hot conditions will continue across central NC through this evening. The latest surface analysis shows a Piedmont trough extending southwest across the Carolinas. A southwesterly flow at the surface is present across much of central NC with surface dewpoints in the mid 70s. Further aloft, the subtropical ridge is well established across the subtropical Atlantic with other ridging across the western US with troughiness in place across Great Lakes and Mid Atlantic. A notable short wave trough will drop into the western OH Valley this evening. The air mass across central NC is generally moderately to strongly unstable with current MLCAPE values ranging from 1500-3000 J/Kg. Scattered convection has developed in proximity to the Piedmont trough and across the southern Piedmont/Yadkin Valley area in a region of 925 hPa convergence. In general, this convection will move and transition slowly southeast with the greatest coverage across our southwest. Another band of convection/MCS may develop ahead of the OH Valley shortwave which could move into the area from the northwest around and after midnight. Much lower confidence on how that will play out given all of the features that will evolve ahead of it but it's one to watch. The main risk today will be damaging downburst winds given the profile and DCAPE values of 1200 J/kg and dangerous lightning given the abundant CAPE and higher values of NCAPE and CAPE in the -10 to -30C layer. The slow moving and back building nature of the storms will lead to some locally very heavy rain. After highs reach the 94 to 101 range today, lows tonight will range from 73 in the Triad to 80 near Fayetteville. -Blaes && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 145 PM Sunday... Broad cyclonic flow will persist across the Mid Atlantic and Northeast on Monday and Monday night. The upper-level trough axis will shift east during the period, allowing a weak surface cold front to move into central NC Monday night and then stall. Heights at 500 hPa actually increase a bit but widespread moisture should result in a fair amount of cloudiness, especially in the mid and high levels. Depending on how convection evolves late tonight, some widely scattered showers and storms may be ongoing on Monday morning, especially across the south and east. Additional, mainly scattered storms are apt to redevelop during the midday and especially afternoon hours with the greatest coverage across the southern and eastern Piedmont and in the Coastal Plain. More limited coverage is expected across the western Piedmont and Triad. Central NC is outlooked in the general thunder category by SPC. While no organized convection is expected, can't rule out a stronger storm given the higher CAPE and slightly stronger flow. Low-level thickness values drop about 7 to 10m across the area compared to today which combined with the cloud cover should result in highs about 2 to 4 degrees cooler than today but a few degrees warmer than previously forecast for Monday. This should result in highs in the 93 to 98 range, providing heat index values of 97-104, close but not reaching criteria, except in an isolated spot of two. For now, plan to hold off on any heat advisories and have coordinated with most of our neighboring WFOs, but we will be close to the threshold and given the multiple days of of heat issues already experienced, the mid shift will need to consider issuing an advisory. It will remain muggy on Monday night with lows in the 73 to 78 range. -Blaes && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 355 PM Sunday... Long range guidance continues to indicate that shortwave energy will stall over the Southeast mid-week as an upper level ridge extends eastward from the Central Plains to the Carolinas. NW flow aloft is expected to strengthen over the region late this week through this weekend as an upper level ridge amplifies over the Rockies and shortwave energy digs SE across the Great Lakes. At this time, expect at or slightly below normal temperatures in association with increased cloud cover and an increased potential for convection, though uncertainty is greater than average in such a synoptic pattern. -Vincent && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24-Hour TAF period...Outside of scattered convection across the area, expect mainly VFR conditions through the TAF period across central NC. Scattered thunderstorms are apt to initially develop in an arc from near Roanoke Rapid southwest to just south of Raleigh to near Lexington and then shift south and east during the mid and late afternoon hours. Additional convection may move southeast across central NC later this evening or overnight resulting from storms that may develop across the higher elevations or possibly triggered by a short wave moving into the OH Valley. Given limited thunderstorm coverage now and uncertainty about storms later this evening, we've omitted the inclusion of TSRA from the TAFs and just used higher end SHRA. A southwesterly flow generally around 5 to 10 kts with occasional gusts to 14 to 18kts this afternoon will relax this evening. Looking ahead... Mainly VFR conditions expected through the work week with scattered mainly afternoon and evening showers and thunderstorms. This could result in some restrictions in morning fog/stratus or storms with the greatest risk late in the work week. -Blaes && .CLIMATE... RDU Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 105 1952 | 78 2011 24 July | 101 2011 | 79 2011 GSO Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 99 1952 | 78 2010 24 July | 99 1914 | 78 2010 FAY Records: Date | High Year | High Min Year ------------------------------------------- 23 July | 103 2011 | 79 1998 24 July | 105 1952 | 79 1945 && .RAH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM EDT this evening for NCZ010- 011-026>028-041>043-077-078-085-086-088-089. Heat Advisory until 7 PM EDT this evening for NCZ007>009- 021>025-038>040-073>076-083-084. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...Vincent AVIATION...BLAES CLIMATE...RAH
Hazardous weather outlook, Jul 23, 2:59 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 259 PM EDT Sun Jul 23 2017 NCZ007>009-021>025-038>040-073>076-083-084-241900- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 259 PM EDT Sun Jul 23 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-041>043-077-078-085-086-088-089-241900- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett- Wayne-Scotland-Hoke-Cumberland-Sampson- 259 PM EDT Sun Jul 23 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values will approach 105 degrees on Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 5:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
546 PM EDT SUN JUL 23 2017
NCZ026-027-232230-
Nash NC-Franklin NC-
546 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH AND SOUTHEASTERN
FRANKLIN COUNTIES UNTIL 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bunn, or 10 miles southeast of Louisburg. This
storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Dortches, Bunn, Red Oak, Spring Hope,
Castalia and Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3618 7795 3619 7794 3618 7793 3619 7792
3617 7792 3616 7790 3595 7781 3589 7826
3605 7832 3619 7800 3618 7798 3618 7797
3619 7797
TIME...MOT...LOC 2146Z 248DEG 4KT 3602 7814
77Special weather statement, Jul 23, 5:54 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
554 PM EDT SUN JUL 23 2017
NCZ088-232300-
Cumberland NC-
554 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND COUNTY
UNTIL 700 PM EDT...
At 554 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rex, or 10 miles southwest of Fayetteville, moving east at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Fayetteville, Hope Mills, Eastover, Vander, Bushy Lake Natural Area
and Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
3495 7904 3497 7904 3498 7905 3499 7905
3503 7908 3512 7873 3485 7868 3485 7877
3484 7891
TIME...MOT...LOC 2154Z 261DEG 5KT 3494 7900
77Special weather statement, Jul 23, 5:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT SUN JUL 23 2017
NCZ089-232300-
Sampson NC-
555 PM EDT SUN JUL 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAMPSON COUNTY UNTIL
700 PM EDT...
At 555 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles south of Clinton
to Lagoon. Movement was northeast at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Salemburg, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3484 7849 3488 7851 3490 7855
3491 7854 3492 7856 3509 7857 3511 7817
3508 7816 3490 7815 3474 7820 3471 7813
3472 7811 3470 7812 3468 7816 3455 7825
TIME...MOT...LOC 2155Z 203DEG 10KT 3485 7836 3455 7844
77Local storm report, Jul 23, 6:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 ENE JAMESTOWN 36.02N 79.86W
07/23/2017 GUILFORD NC PUBLIC
NUMEROUS TREES DOWN NEAR VANDAILA AND ELM
STREETS.
&&Local storm report, Jul 23, 6:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 ESE GREENSBORO 36.07N 79.79W
07/23/2017 GUILFORD NC 911 CALL CENTER
SEVERAL TREES DOWN THROUGHOUT GREENSBORO.
&&Local storm report, Jul 23, 6:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 2 W EAST ROCKINGHAM 34.91N 79.79W
07/23/2017 RICHMOND NC PUBLIC
NUMEROUS STREETS CLOSED FROM FLOODING
THROUGHOUT THE COUNTY, INCLUDING US HIGHWAY
74 AND 220.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:39 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:00 PM EDT | Special Weather Statement | RAH | Moore | 30 min |
| Jul 23, 2:06 PM EDT | Special Weather Statement | RAH | Stanly | 39 min |
| Jul 23, 2:20 PM EDT | Areal Flood Advisory | RAH | Stanly | 115 min |
| Jul 23, 2:32 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | RAH | Montgomery | 46 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | RAH | Cumberland | 40 min |
| Jul 23, 3:14 PM EDT | Special Weather Statement | RAH | Moore | 46 min |
| Jul 23, 3:21 PM EDT | Special Weather Statement | RAH | Richmond | 39 min |
| Jul 23, 3:24 PM EDT | Special Weather Statement | RAH | Harnett | 51 min |
| Jul 23, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 77 min |
| Jul 23, 3:47 PM EDT | Special Weather Statement | RAH | Anson | 43 min |
| Jul 23, 3:49 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 65 min |
| Jul 23, 4:02 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 23, 4:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 23, 4:14 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:21 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 54 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jul 23, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 70 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 52 min |
| Jul 23, 4:49 PM EDT | Flash Flood Warning | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 66 min |
| Jul 23, 5:09 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Jul 23, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Jul 23, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 64 min |
| Jul 23, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 18 min |
| Jul 23, 5:46 PM EDT | Special Weather Statement | RAH | Nash | 44 min |
| Jul 23, 5:54 PM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| Jul 23, 5:55 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 23, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Wake | 3 hr |
| Jul 23, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 56 min |
| Jul 23, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wilson | 81 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | RAH | Johnston | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.